Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Emotional wreck

Why does getting off pills make us so friggen mean, emotional, irritable, agitated? I cry at the drop of a dime.
Kim
6 Responses
Avatar universal
Probably because we're depriving our minds and bodies of something enjoyable and addictive. Face it, the pills do make us feel good, whether it's pain relief or a simple buzz. When something like that is taken away there's bound to be some emotional carnage to deal with.
Avatar universal
It is sort of like a hangover but it last days and days.  Newabuser is right because our bodies want that feeling back so the body creates pain and emotions because the drug is gone.  The body wants the drug so that is why it is all mental.
Avatar universal
It's your addiction taking one last stab at you. I'm going through the same kind of thing. I'm down to .5 of sub (and really might as well be nothing) and all that crap started yesterday for me. My worst symptoms now? rls..and rage! Arrgh. I think everyone who gets off this crap goes through this. I know it can be hard but try and focus on positives. Our subconcious is really powerful and if we let ourselves get sucked into the negative emotions etc it's our addiction trying to pull us back to the "dark side"  aka active addiction to alleviate the symptoms. Your body will pull out every nasty trick it can but see it for what it is. Push through it. It'll get better and brighter days are ahead.
Avatar universal
HI Kim .....you go there stages even though your using only 1 pill a day for pain your body is realling from it use to having a lot more as you detox you go threw stages one of them being really emotional Kim im a mans man I hunt I fish I camp backpack camp and 4weel tetestron seapes from my body but you know what....I cryed like a little baby when I detoxed it is normal you will go threw mood swings one minute your happy the next your crying sad this is your emotion coming back on line its been numb to the pills for a long time it will take some time for it to get adjusted again dont worie your not loosing your mind your just getting your feeling back both good feelings and bad remember what I said this is a real mindscrew your conslor will be able to help you out with all this for now rest in piece its all part of it your friend Mark
Avatar universal
I do feel like I'm losing my mind. Rage, constantly angry. Depressed, but snappy and so quick to yell. I need patience. I cry, ..... Haven't laughed much. The only thing that helps are my kids KISSES.
Avatar universal
Maybe I have a chemical imbalance, bi polar, something. I wasn't this angry with first detox. Maybe it was all the benzos then. This time I'm taking minimum. But I'm raging. And rls. I work out and wake up at night shaking, but that's all the symptoms I have.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.